Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 2, 2023, 12:24 PM CDT for 5 counties in Kansas. It took effect at Apr 3, 2023, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2023, 12:24 PM CDT (17:24 UTC)
- In effect from
- Apr 3, 2023, 1:00 PM CDT
- Expired
- Apr 3, 2023, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3348 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS83 KDDC 021724 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1224 PM CDT Sun Apr 2 2023 ...Critical Risk of Wildfire Spread Far Southwest Kansas Monday... ...Widespread Dangerous Wildfire Conditions Tuesday... KSZ074-084-085-031200- /O.UPG.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/ /O.NEW.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/ /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Stanton-Morton-Stevens- 1224 PM CDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 9 PM CDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Monday: Southwest 20 to 30 mph with gusts to 45 mph. Tuesday: Southwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ075-086-031200- /O.NEW.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/ /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Grant-Seward- 1224 PM CDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075 AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 075, 076, 077, 078, 079, 080, 081, 086, 087, 088, 089, AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 9 PM CDT Monday. * AFFECTED AREA...In Kansas, Fire Weather Zone 075 Grant and Fire Weather Zone 086 Seward. * WINDS...Monday: Southwest 20 to 30 mph with gusts to 40 mph. Tuesday: Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061>066-076>081-087>090-031200- /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- 1224 PM CDT Sun Apr 2 2023 /1124 AM MDT Sun Apr 2 2023/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 075, 076, 077, 078, 079, 080, 081, 086, 087, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
531 WWUS83 KDDC 030747 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 247 AM CDT Mon Apr 3 2023 ...Critical Risk of Wildfire Spread Far Southwest Kansas Today... ...Widespread Dangerous Wildfire Conditions Tuesday... KSZ074-075-084>086-031600- /O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/ /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Stanton-Grant-Morton-Stevens-Seward- 247 AM CDT Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-031600- /O.EXA.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Trego-Ellis-Scott-Lane-Ness-Rush- 247 AM CDT Mon Apr 3 2023 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, AND 046... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness and Fire Weather Zone 046 Rush. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061>066-076>081-087>090-031600- /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- 247 AM CDT Mon Apr 3 2023 /147 AM MDT Mon Apr 3 2023/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
398 WWUS83 KDDC 031032 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 532 AM CDT Mon Apr 3 2023 ...CRITICAL FIRE WEATHER RISK FOR EXTREME SOUTHWEST KANSAS TODAY... ...WIDESPREAD CRITICAL FIRE WEATHER RISK TUESDAY... KSZ074-075-084>086-040200- /O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/ /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Stanton-Grant-Morton-Stevens-Seward- 532 AM CDT Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>066-076>081-087>090-040200- /O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 532 AM CDT Mon Apr 3 2023 /432 AM MDT Mon Apr 3 2023/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
134 WWUS83 KDDC 031559 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1059 AM CDT Mon Apr 3 2023 ...Critical Wildfire Danger Far Southwest Kansas Monday Afternoon... ...Widespread Dangerous Wildfire Conditions Tuesday... KSZ074-075-084>086-041200- /O.UPG.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ /O.NEW.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/ /O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/ Stanton-Grant-Morton-Stevens-Seward- 1059 AM CDT Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 11 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Monday: Southwest 20 to 30 mph, gusts to 45 mph. Tuesday: Southwest 35 to 45 mph with gusts up to 65 mph. An abrupt shift to northwest wind is expected Tuesday evening. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>066-076>081-087>090-041200- /O.UPG.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/ /O.NEW.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 1059 AM CDT Mon Apr 3 2023 /959 AM MDT Mon Apr 3 2023/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 11 PM CDT /10 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM CDT /8 AM MDT/ to 11 PM CDT /10 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. An abrupt shift to northwest wind is expected Tuesday evening. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
065 WWUS83 KDDC 040156 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 856 PM CDT Mon Apr 3 2023 ...Critical Wildfire Danger Far Southwest Kansas Monday Afternoon... ...Widespread Dangerous Wildfire Conditions Tuesday... KSZ074-075-084>086-041200- /O.EXP.KDDC.FW.W.0012.000000T0000Z-230404T0200Z/ /O.CON.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/ Stanton-Grant-Morton-Stevens-Seward- 856 PM CDT Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, 085, AND 086... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Southwest 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>066-076>081-087>090-041200- /O.CON.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 856 PM CDT Mon Apr 3 2023 /756 PM MDT Mon Apr 3 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 11 PM CDT /10 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. High end dangerous wildfire potential exists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:00 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 2, 12:00 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Sun Apr 2 2023 ...Updated Short Term... .SHORT TERM...(This afternoon through Monday night) Issued at 1200 PM CDT Sun Apr 2 2023 Midday satellite imagery showed a clear sky continuing over SW KS, with some cirrus nearby north and south. A dry boundary layer was warming rapidly in the early April insolation, already cruising through the 60s, on the way to the upper 70s and lower 80s by 4 pm. With a weak pressure gradient and light winds, certainly Sunday is one of the nicest days of the year so far. Clear and quiet tonight, as weak low pressure treks across SW KS, providing a variable wind direction, trending toward light northerly through sunrise Monday. Most stratus will remain in central Kansas late tonight and early Monday, but some will likely sneak into the Hays vicinity for several hours early Monday. Most locations will remain above freezing through tonight. More pleasant spring weather Monday with sunshine, mild temperatures and relatively light winds. As leeside cyclogenesis firms up over SE Colorado through the afternoon, winds will increase modestly and trend SEly through the afternoon. The exception to this will be far southwest Kansas, where strong southwest winds are expected by late afternoon, southeast of the SE Colorado cyclone. Elkhart is forecast to be the windiest locale in the CWA Monday, where some gusts to near 50 mph are probable. A stationary frontal boundary will hang up somewhere over the northern zones Monday afternoon. This boundary will provide no sensible weather elements, only delineating slightly cooler air and more easterly wind components north of the front. There will be a temperature gradient across the CWA Monday, along with some temperature bust potential, if models are incorrect on exact boundary placement. Current forecast has mid 60s along I-70, 70s for most locations, and mid 80s adjacent to Oklahoma Monday afternoon. .LONG TERM...(Monday night through Saturday) Issued at 148 AM CDT Sun Apr 2 2023 Dry conditions and unseasonably high temperatures are forecast early in the period as medium range ensembles show the next upper level trough of low pressure dipping southeast through the Pacific Northwest Monday, then transitioning east through the Great Basin early Tuesday setting up an intensifying southwest flow aloft across the high plains of western Kansas. However, with low/mid level moisture shunted well off to the east, precip chances are forecast to remain absent across southwest Kansas through mid- week. What can be expected though is another round of windy/dusty conditions Tuesday as a developing lee side surface low quickly deepens in eastern Colorado in response to the approaching upper level system, then lifts northeast, generally cutting across northwest Kansas into southern Nebraska by Tuesday afternoon. Strengthening of H85 southwesterlies from a tightening pressure gradient across southwest/central Kansas will set the stage for gusty conditions as increased heating allows the stronger H85 winds to mix to the surface. Winds are expected to remain relatively gusty through Tuesday night, though turn northerly behind a strong cold front projected to push through western Kansas sometime Tuesday evening. Winds should subside later into Wednesday/early Thursday as surface high pressure spreads southeast into the Western High Plains. Temperatures may pose a challenge Monday as stalled frontal boundary is projected to start off the day situated somewhere from across southwest Kansas to as far south as the Oklahoma Panhandle. With that, highs may range as low as the 60s(F) toward central Kansas to the 70s(F) and possibly the lower 80s(F) farther south depending where the boundary sets up. Colder air arrives Tuesday night into Wednesday behind a strong cold front surging through western Kansas Tuesday evening. Below normal temperatures are to be expected Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1012 AM CDT Sun Apr 2 2023 Excellent flying weather will continue through 06z Mon, with VFR/SKC and light winds. Weak surface low pressure near EHA at 00z Mon will drift to near DDC 06z Mon, and then near P28 12z Mon. Low pressure then redevelops again over SE Colorado toward the end of the TAF period by 18z Mon, with winds obtaining an easterly component. As such, very low confidence on specific wind direction through the period, but all winds will be light, less than 12 kts. Consensus of short term models suggests that most stratus Monday morning will remain in central Kansas, but some will likely spill into the HYS terminal for several hours Monday morning, with IFR stratus ceilings expected. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 38 77 49 / 0 0 0 0 GCK 77 38 75 47 / 0 0 0 0 EHA 80 41 80 50 / 0 0 0 0 LBL 81 39 83 49 / 0 0 0 0 HYS 75 40 64 43 / 0 0 0 0 P28 82 49 82 53 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for KSZ061>066-074>081-084>090. High Wind Watch from Tuesday morning through Tuesday evening for KSZ061>063-074>077-084>087. Fire Weather Watch from Monday afternoon through Monday evening for KSZ074-084-085. && SHORT TERM...Turner LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Apr 2, 4:03 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 403 AM CDT Sun Apr 2 2023 KSZ030-031-043>046-061>066-074>081-084>090-030915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 403 AM CDT Sun Apr 2 2023 /303 AM MDT Sun Apr 2 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect both Monday and Tuesday. See the Fire Weather Message for further details. A High Wind Watch is in effect Tuesday. See the Weather Message for futher details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:07 AM CDT | High Wind Watch | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 8 more | 32 hr |
| Apr 2, 3:08 AM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 32 hr |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.